MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CONT RECON RING 50/46 RT; MESH, SURGICAL, ACETABULAR, HIP, PROSTHESIS

SMITH & NEPHEW, INC. CONT RECON RING 50/46 RT; MESH, SURGICAL, ACETABULAR, HIP, PROSTHESIS
Model Number 71337250
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a thr surgery, a cont recon ring 50/46 rt could not be inserted into the acetabular.Surgery was completed with a sn back-up device, after a 1-hour surgical delay.No harm to the patient or further complications reported.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm that the device could not be inserted into the acetabular.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection procedure, the final inspection includes verifying parts are free of cracks, forging laps, sharp edges or burrs, part configuration and surface finish per print should also be verified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include size selected or poor insertion technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection did not reveal the stated failure mode.A dimensional evaluation performed on the device revealed that there was no found evidence that the product was out of tolerance in the areas that would cause the compliant allegations.No need for any further actions.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection procedure, the final inspection includes verifying parts are free of cracks, forging laps, sharp edges or burrs, part configuration and surface finish per print should also be verified.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CONT RECON RING 50/46 RT
Common Device Name
MESH, SURGICAL, ACETABULAR, HIP, PROSTHESIS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15090367
Report Number1020279-2022-03449
Device Sequence Number5101791
Product Code JDJ
UDI-Device Identifier03596010293336
UDI-Public03596010293336
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K962541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model Number71337250
Device Catalogue Number71337250
Device Lot Number16DM10026A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer10/20/2022
05/16/2023
Initial Report FDA Received Date07/23/2022
Supplement Report FDA Received Date10/21/2022
05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown